facebook
twitter
rss
account
search
search
 

Statins linked to fatigue, low energy

June 12, 2012 at 8:48 PM   |   Comments

SAN DIEGO, June 12 (UPI) -- U.S. researchers said statins -- drugs that lower cholesterol -- may leave some patients fatigued and/or exhausted while exercising.

Dr. Beatrice Golomb, an associate professor of medicine at the University of California, San Diego School of Medicine, and colleagues said the study involved 1,000 adults who were free of heart disease or diabetes. They were divided into three groups, two of which took statins at relatively low doses while a third group took a placebo.

Participants were asked to rate their energy and fatigue while exercising on a five-point scale ranging from much worse to much better, WebMD reported.

The study, published in the Archives of Internal Medicine, found people who took the statins were more likely to experience lower energy, fatigue upon exertion, or both, compared with those who took the placebo. However, the effects were more pronounced among women, the study said.

Golomb said some people might benefit from a different drug, a different dosage, or stopping the drug, but the risk of fatigue must be weighed against the drug benefit.

© 2012 United Press International, Inc. All Rights Reserved. Any reproduction, republication, redistribution and/or modification of any UPI content is expressly prohibited without UPI's prior written consent.
Recommended UPI Stories
Most Popular
1
New research explains insomnia prevalence among elderly
2
Yoga guru BKS Iyengar dies at 95
3
New research details rare cancer that killed Bob Marley
4
New data shows Melbourne is most well-rested city in the world
5
Daughters more likely than sons to care for elder parents
Trending News
Video
x
Feedback